MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERMIDLINE CATHETER, 4F SL

C.R. BARD, INC. (BASD) -3006260740 POWERMIDLINE CATHETER, 4F SL
Model Number N/A
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of refx5389 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "during the peeling the orange handle fractured off the grey sheath halfway through the peeling process.The proceduralist had to pull the midline and sheath back to continue to remove the sheath from around the midline with her fingers.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation:patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a detached sheath is confirmed but the exact cause remains unknown.One 4.5 fr x 5 cm microez microintroducer was returned for evaluation.The sheath was returned fully peeled.One of the peel tabs was detached from the proximal end of the sheath material.Microscopic observation of the peel tab revealed a slot in the inner portion of the peel.The presence of the slot suggests the sheath was attached to the tab during manufacture of the device.A non-complainant sample was inspected.A tensile/upward force was applied during peeling to the non-complainant sample which resulted in detachment of the sheath from the tab.The characteristics of the non-complainant sample resembled the characteristics of the returned sample.Based on the characteristics of the sheath and tab, likely contributing factors include application of a tensile force during peeling of the sheath.Since the sheath from the returned sample was detached from the tab, the complaint is confirmed; however, the exact factors leading to the detachment remain unknown.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description

Brand Name
POWERMIDLINE CATHETER, 4F SL
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kelsey erickson
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key14465607
Report Number3006260740-2022-01898
Device Sequence Number4570468
Product Code PND
UDI-Device Identifier00801741188084
UDI-Public(01)00801741188084
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K153393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000799A
Device Lot NumberREFX5389
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/03/2022
Supplement Date Received by Manufacturer07/13/2022
Initial Report FDA Received Date05/21/2022
Supplement Report FDA Received Date07/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown